Tennessee, 2014Tornado and Hail in Tennessee, June 10, 2014
June 10, 2014 · NWS MRX · 29 events in 22 counties and zones
A cold front tracked through the area during the afternoon hours with numerous thunderstorms developing. As a result many trees and powerlines were downed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $395,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front tracked through the area during the afternoon hours with numerous thunderstorms developing. As a result many trees and powerlines were downed. In addition an EFO tornado formed near Kingstown with a path length of 0.5 miles and a path width of 100 yards. The max wind was 80 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 11:23 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 11:23 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
123 PM EDT TUE JUN 10 2014
.AVIATION...AN APPROACHING UPPER LOW PRESSURE HAS BROUGHT MOIST
SOUTHWEST FLOW TO THE AREA. THIS WILL LEAD TO AFTERNOON CONVECTION
AT THE TAF SITES. CONVECTION SHOULD CONTINUE ACROSS THE REGION
THROUGH THE OVERNIGHT AND INTO WEDNESDAY MORNING AS THE UPPER LOW
MOVES IN. TAF SITES MAY SEE MVFR CONDITIONS WITH LOW
CLOUDS...REDUCE VIS AND POSSIBLY BRIEF GUSTY WINDS AS A SHOWER OR
THUNDERSTORM MOVES THROUGH.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 10, 8:34 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1034 AM EDT TUE JUN 10 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1034 AM EDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
AN AREA OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO MOVE SLOWLY EAST TODAY AND TONIGHT. THUNDERSTORMS WILL
LIKELY INCREASE IN COVERAGE AND INTENSITY ACROSS PARTS OF ALABAMA
AND MIDDLE TENNESSEE THIS AFTERNOON. STRONG TO SEVERE STORMS MAY
MOVE NORTHEAST INTO OR DEVELOP OVER THE CUMBERLAND PLATEAU AND
SOUTHEAST TENNESSEE. THE MAIN THREATS WILL BE LOCALLY HEAVY
RAINFALL UP TO 1 INCH PER HOUR...AND DAMAGING WIND GUSTS UP TO 60
MPH WITH THE STRONGEST STORMS.
CONDITIONS WILL BECOME LESS FAVORABLE FOR SEVERE THUNDERSTORMS
AFTER SUNSET...AND THE STORMS ARE EXPECTED TO WEAKEN BEFORE
REACHING NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS REMAIN IN THE FORECAST FOR MOST OF THE PERIOD...
BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR OUR CUMBERLAND PLATEAU AND
SOUTHERN VALLEY COUNTIES OF EAST TENNESSEE...BY LATE AFTERNOON INTO
THE EVENING HOURS.
TG
In the hours before
Special weather statement, Jun 10, 12:32 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
232 PM EDT TUE JUN 10 2014
TNZ081-082-098-099-101930-
MARION TN-BLEDSOE TN-SEQUATCHIE TN-HAMILTON TN-
232 PM EDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARION...WESTERN BLEDSOE...
WESTERN SEQUATCHIE AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 PM
EDT/230 PM CDT/...
AT 231 PM EDT /131 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MANCHESTER TO NEAR ALBERTVILLE...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...
MONTEAGLE...POWELLS CROSSROADS...ORME...MARTIN SPRINGS...CAGLE...
HALETOWN (GUILD)...NEW HOPE...HICKS GAP S.P....FOSTER FALLS S.P....
SEQUATCHIE CAVE...FIERY GIZZARD S.P....CHIMNEYS S.P....GRIFFITH CREEK
AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING/600 PM CDT TUESDAY/ FOR CENTRAL TENNESSEE.
LAT...LON 3523 8587 3524 8582 3521 8574 3524 8570
3529 8570 3531 8557 3535 8552 3541 8549
3543 8554 3549 8554 3553 8560 3555 8546
3557 8542 3498 8543 3499 8586
TIME...MOT...LOC 1831Z 230DEG 38KT 3560 8615 3430 8617
DHEvent by event
27 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- June 10, 1:30 PM CST to 1:50 PM CST
- Where
- Marion County, Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.080, -85.630
The pubic reported 1 tree downed by thunderstorms wind in courthouse square in Jasper.
Thunderstorm Wind, Marion
- When
- June 10, 1:30 PM CST to 1:50 PM CST
- Where
- Marion County, South Pittsburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 35.030, -85.700
Law enforcement personnel reported trees and powerlines downed by thunderstorms wind across the county. Some of the trees fell on homes.
Thunderstorm Wind, Meigs
- When
- June 10, 2:30 PM EST to 2:50 PM EST
- Where
- Meigs County, Decatur
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.520, -84.800
Law enforcement personnel reported many trees downed by thunderstorms wind in countywide. Hail as large a dime was also reported.
Thunderstorm Wind, Marion
- When
- June 10, 1:50 PM CST to 2:00 PM CST
- Where
- Marion County, Jasper
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 35.080, -85.630
Law enforcement personnel reported trees and powerlines downed by thunderstorms wind across the county. Some of the tress fell on homes.
Thunderstorm Wind, Hamilton
- When
- June 10, 2:50 PM EST to 3:10 PM EST
- Where
- Hamilton County, Signal Mtn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.130, -85.350
Law enforcement personnel reported many trees downed by thunderstorms wind in Signal Mountain.
Thunderstorm Wind, Bradley
- When
- June 10, 3:00 PM EST to 3:20 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 35.170, -84.880
Law enforcement personnel reported some shingles and a downspout off an out building by thunderstorms wind in Cleveland.
Thunderstorm Wind, Sequatchie
- When
- June 10, 2:05 PM CST to 2:25 PM CST
- Where
- Sequatchie County, Dunlap
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- State Official
- Coordinates
- 35.380, -85.380
Law enforcement personnel widespread trees and powerlines downed by thunderstorms wind in Dunlap. Some of the trees were on home and cars.
Thunderstorm Wind, Bradley
- When
- June 10, 3:40 PM EST to 4:00 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 35.170, -84.880
Law enforcement personnel reported many trees and powerlines downed by thunderstorms wind across the county.
Thunderstorm Wind, McMinn
- When
- June 10, 4:05 PM EST to 4:25 PM EST
- Where
- McMinn County, Athens
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.450, -84.600
Law enforcement personnel reported many trees downed by thunderstorms wind across the city park in Athens.
Thunderstorm Wind, Roane
- When
- June 10, 4:05 PM EST to 4:25 PM EST
- Where
- Roane County, Kingston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 35.870, -84.520
Law enforcement personnel reported many trees downed by thunderstorms wind countywide. Also trees were downed on roads and another fell tree on a car.
Tornado, Roane
- When
- June 10, 4:06 PM EST to 4:07 PM EST
- Where
- Roane County, 0.89 mi NE of Kingston
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.880, -84.510
An NWS storm survey team found a small EFO formed just east of downtown Kingston...and moved to the northeast along a hillside producing a distinct path with hundreds of downed trees. The path length was 0.5 miles with a path width of 100 yards. The estimated peak wind was 80 mph.
Thunderstorm Wind, Morgan
- When
- June 10, 4:15 PM EST to 4:25 PM EST
- Where
- Morgan County, Wartburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 36.100, -84.600
Law enforcement personnel reported many trees and powerlines downed by thunderstorms wind countywide.
Thunderstorm Wind, Polk
- When
- June 10, 4:15 PM EST to 4:25 PM EST
- Where
- Polk County, Benton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 35.180, -84.670
Law enforcement personnel reported 2 trees downed by thunderstorms wind over the western portions of the county.
Thunderstorm Wind, Roane
- When
- June 10, 4:30 PM EST to 5:00 PM EST
- Where
- Roane County, Oliver Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.050, -84.330
A trained spotter reported multiple trees and powerlines downed by thunderstorm wind in around Oliver Springs. The spotter measured a gust at 70 mph.
Thunderstorm Wind, Loudon
- When
- June 10, 4:40 PM EST to 5:05 PM EST
- Where
- Loudon County, Loudon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.730, -84.350
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Monroe
- When
- June 10, 5:00 PM EST to 5:30 PM EST
- Where
- Monroe County, Madisonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.520, -84.370
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Union
- When
- June 10, 5:15 PM EST to 5:35 PM EST
- Where
- Union County, Maynardville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.250, -83.800
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Knox
- When
- June 10, 5:20 PM EST to 5:40 PM EST
- Where
- Knox County, Knoxville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- State Official
- Coordinates
- 35.970, -83.930
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Hamblen
- When
- June 10, 5:30 PM EST to 5:50 PM EST
- Where
- Hamblen County, Morristown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.220, -83.280
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Hawkins
- When
- June 10, 5:30 PM EST to 5:50 PM EST
- Where
- Hawkins County, Rogersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.400, -83.000
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Jefferson
- When
- June 10, 5:30 PM EST to 5:50 PM EST
- Where
- Jefferson County, 3 mi NW of White Pine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 36.151, -83.318
A NWS employee reported a couple of trees downed on the property by thunderstorms wind 3 miles northwest of White Pine. A large tree fell on the house.
Thunderstorm Wind, Claiborne
- When
- June 10, 5:30 PM EST to 5:50 PM EST
- Where
- Claiborne County, Arthur
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 36.550, -83.670
Law enforcement personnel reported many trees and powerlines downed by thunderstorms wind countywide. Small hail was also reported in the western part of the county.
Hail, Hamblen
- When
- June 10, 5:40 PM EST to 5:50 PM EST
- Where
- Hamblen County, 4 mi E of Morristown
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 36.220, -83.208
Law enforcement personnel reported thunderstorms produced quarter size hail 3 miles east of Morristown on Slope Creek Road.
Thunderstorm Wind, Jefferson
- When
- June 10, 5:40 PM EST to 6:00 PM EST
- Where
- Jefferson County, Dandridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.020, -83.420
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Sevier
- When
- June 10, 5:40 PM EST to 6:00 PM EST
- Where
- Sevier County, Sevierville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.870, -83.570
Law enforcement personnel reported many trees downed by thunderstorms wind countywide.
Thunderstorm Wind, Hancock
- When
- June 10, 6:00 PM EST to 6:15 PM EST
- Where
- Hancock County, Evanston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.500, -83.280
Law enforcement personnel reported 2 trees downed on powerlines by thunderstorms wind in the southern part of the county.
Thunderstorm Wind, Cocke
- When
- June 10, 6:10 PM EST to 6:30 PM EST
- Where
- Cocke County, 0.89 mi SW of Newport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 35.941, -83.191
Law enforcement personnel reported sporadic trees downed by thunderstorms wind across the county.
Thunderstorm Wind, Greene
- When
- June 10, 6:15 PM EST to 6:45 PM EST
- Where
- Greene County, Greeneville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 36.170, -82.830
Law enforcement personnel reported sporadic trees downed by thunderstorms wind across the county.
Thunderstorm Wind, Washington
- When
- June 10, 6:45 PM EST to 7:05 PM EST
- Where
- Washington County, Jonesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 36.300, -82.470
Law enforcement personnel reported several trees downed by thunderstorms wind in Jonesborough.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
- Damaging Winds in Kentucky, June 10, 2014$20,000 · 52 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517442, 517444, 517456, 517447, 517457, 517493, 517452, 517459, 517461, 517465, 517690, 517470, 517472, 527623, 517473, 517474, 517476, 517477, 517478, 517479, 517481, 517494, 517483, 517484, 517485, 517486, 517488, 517489, 517490.